Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Springfield, MO

June 12, 2005Barton County, Jasper County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2005, 7:31 PM CDT for Barton County, Jasper County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 7:31 PM CDT (00:31 UTC)
Expired
Jun 12, 2005, 8:32 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Barton County, MO, Jasper County, MO

The radar

The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:08 PM CDTTSTM WND DMGWebb City, MOTREE DOWN AND POWER OUTAGE.
Jun 12, 8:08 PM CDTTSTM WND DMGWebb City, MOTREE DOWN AND POWER OUTAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 130031
SVRSGF
MOC011-097-130145-
/O.NEW.KSGF.SV.W.0080.050613T0031Z-050613T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI.
  BARTON COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 845 PM CDT.

* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  OF 60 TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM ARMA TO 6 MILES NORTH OF CARL JUNCTION...AND MOVING 
  EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR ORONOGO BY 735 PM CDT.
  NEAR CARTERVILLE BY 740 PM CDT.
  NEAR LIBERAL BY 745 PM CDT.
  NEAR JASPER BY 750 PM CDT.
  NEAR LAMAR BY 800 PM CDT.
  NEAR GOLDEN CITY BY 805 PM CDT.

THE TOWNS OF ASBURY...WACO...OAKLAND PARK...BURGESS...NECK CITY...
NASHVILLE...LAKESIDE...BROOKLYN HEIGHTS...HANNON AND CARYTOWN ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KSGF 130046
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT SUN JUN 12 2005

MOC011-097-130145-
/O.CON.KSGF.SV.W.0080.000000T0000Z-050613T0145Z/
BARTON MO-JASPER MO-
745 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER AND BARTON
COUNTIES UNTIL 845 PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARCADIA TO 7 MILES NORTH OF PURCELL...AND MOVING 
NORTHEAST AT 30 MPH. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL 
MOVE INTO SOUTHWESTERN JASPER COUNTY NEAR JOPLIN BY 8 PM.

SEVERE THUNDERSTORMS WILL BE...
  NEAR LIBERAL BY 750 PM CDT.
  NEAR JASPER BY 800 PM CDT.
  NEAR LAMAR BY 810 PM CDT.
  NEAR GOLDEN CITY BY 825 PM CDT.

THE TOWNS OF NASHVILLE...BURGESS...NECK CITY...OSKALOOSA...HANNON...
CARYTOWN...IANTHA...OAKTON...AVILLA AND BOSTON ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410

$$

BOOKBINDER
000 
WWUS53 KSGF 130103
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CDT SUN JUN 12 2005

MOC011-097-130145-
/O.CON.KSGF.SV.W.0080.000000T0000Z-050613T0145Z/
BARTON MO-JASPER MO-
803 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER AND BARTON
COUNTIES UNTIL 845 PM CDT...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 5 MILES NORTH OF LAMAR TO 6 MILES SOUTHEAST OF 
JASPER...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS ALSO POSSIBLE 
WITH THESE STORMS. ADDITIONAL THUNDERSTORMS WERE MOVING INTO 
SOUTHWEST JAPSER COUNTY NEAR JOPLIN...BUT APPEAR TO BE BELOW SEVERE 
LIMITS.

SEVERE THUNDERSTORMS WILL BE...
  NEAR GOLDEN CITY BY 815 PM CDT.

THE TOWNS OF IRWIN...LAMAR HEIGHTS...BOSTON...AVILLA...KENOMA...MAPLE
GROVE...DUDENVILLE AND MILFORD ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410

$$

BOOKBINDER
000 
WWUS53 KSGF 130132
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT SUN JUN 12 2005

MOC011-097-130141-
/O.CAN.KSGF.SV.W.0080.000000T0000Z-050613T0145Z/
BARTON MO-JASPER MO-
831 PM CDT SUN JUN 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND BARTON COUNTIES HAS
BEEN CANCELLED...

AT 829 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS BARTON AND JASPER 
COUNTIES THROUGH 9:30 PM...ACCOMPANIED BY FREQUENT CLOUD TO GROUND 
LIGHTNING AND VERY HEAVY RAINFALL. ADDITIONAL SEVERE WEATHER IS NOT 
EXPECTED WITH THIS ACTIVITY.

LAT...LON 3765 9463 3709 9462 3713 9407 3765 9410

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:37 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 12, 6:37 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 PM CDT SUN JUN 12 2005

.AVIATION...

FOR THE 00Z TAFS...TIMING THUNDERSTORMS FOR THIS EVENINGS TERMINAL
FORECAST IS A CHALLENGE TO SAY THE LEAST. MESOSCALE COLD
FRONT/OUTFLOW SHOULD CONTINUE TO STEADILY MARCH EASTWARD THIS
EVENING BRINGING A WIND SHIFT TO THE WEST WITH A PERIOD OF GUSTY
WINDS LIKELY AT JLN AND POSSIBLE AT SGF. SHRA/TSRA OVER NORTHEAST OK
WILL LIKELY CLIP THE JLN AREA BY MID EVENING AND HAVE INCLUDED
THUNDER FOR THAT TIME PERIOD THERE. GIVEN ITS SLOW EASTWARD MOVEMENT
IT IS UNCLEAR IF THUNDERSTORMS WILL MAKE IT INTO THE SGF AREA BEFORE
WEAKENING AFTER SUNSET SO OPTED TO KEEP THUNDER OUT OF SGF. AFTER
MIDNIGHT A LOT WILL HINGE ON HOW THE THUNDERSTORMS OVER WESTERN
OKLAHOMA ORGANIZE AND MOVE. FOR NOW KEPT PRECIP MORE SHOWERY BUT
ONCE THOSE STORMS BEGIN TO TIP THEIR HAND THEN TAFS MAY NEED TO BE
AMENDED. GIVEN THE UNCERTAINTIES WITH TONIGHT THUNDERSTORMS DIDNT
EVEN BOTHER WITH TOMORROW YET

IZZI

&&

.UPDATE...

WILL BE MAKING SOME MINOR TWEAKS SHORTLY TO THIS EVENINGS GRIDS
SHORTLY TO BETTER REFLECT CURRENT TRENDS WITH CONVECTION AND ALSO
TEMPS/WINDS BEHIND THE OUTFLOW BOUNDARY.

IZZI

&&

.DISCUSSION...

MESOSCALE CONVECTIVE DISCUSSION...CONVECTION CONTINUES TO DEVELOP
ALONG THE LEADING EDGE OF AN ADVANCING COLD POOL OVER EASTERN
OKLAHOMA. CONVECTION IS ONLY SLOWLY MOVING EASTWARD AND THE NEODESHA
PROFILER SHOWS WHY...THERE IS NEARLY UNIDIRECTIONAL FROM THE SSW
FROM THE SURFACE UP TO 300MB. CONSIDERABLE AMOUNT OF MID/UPPER LEVEL
DRY AIR IS PRESENT...WHICH IS QUITE EVIDENT WATER VAPOR IMAGERY.
CONVECTION WILL LIKELY CONTINUE TO DEVELOP ALONG THE LEADING EDGE OF
THE COLD POOL AS IT MOVES EASTWARD INTO OUR WESTERN
COUNTIES...HOWEVER WOULD EXPECT A GRADUAL WEAKENING TREND AS SURFACE
BEGINS TO STABILIZE AFTER SUNSET. NARROW AXIS OF MODERATE TO STRONG
INSTABILITY IS PRESENT FROM EASTERN OKLAHOMA NORTHWARD INTO THE
KS/MO BORDER REGION WITH MLCAPES IN EXCESS OF 2000 J/KG. CONTINUED
INTENSE CONVECTIVE DEVELOPMENT INTO THE POOL OF MID/UPPER LEVEL DRY
AIR COULD LEAD TO SOME OCCASIONAL WET MICROBURSTS THIS EVENING.

ANOTHER CLUSTER OF THUNDERSTORMS IS ORGANIZING OVER WESTERN OKLAHOMA
AND ONCE IT ESTABLISHES A STRONGER COLD POOL IT SHOULD BECOME A
FORWARD PROPAGATING MCS LATER THIS EVENING AS THE LOW LEVEL JET
DEVELOPS. FORWARD PROPAGATING CORFIDI VECTORS OVER OK THIS EVENING
WOULD SUGGEST THIS SYSTEM WOULD HAVE THE POTENTIAL TO BOW OUT AND
MOVE VERY RAPIDLY EASTWARD AT 50KT+...WITH WIDESPREAD WIND DAMAGE A
CONCERNS SOUTH OF THE OUTFLOW BOUNDARY. MCS SHOULD BEGIN TO
PROPAGATE MORE NORTHEAST OVERNIGHT AND INTO OUR CWA AFTER MIDNIGHT.
IN ADDITION TO THE THREAT FOR DAMAGING WINDS SOUTH OF WHEREVER THE
COLD POOL EVENTUALLY SETTLES...THE POTENTIAL FOR RATHER SIGNIFICANT
FLOODING COULD DEVELOP ALONG THE TAIL WIND OF THE MCS AS NEARLY
UNIDIRECTIONAL FLOW SHOULD ALLOW FOR UPWIND PROPAGATION THAT WOULD
RESULT IN A VERY SLOW NET MOVEMENT. WITH ALL THE MESOSCALE FEATURES
THAT WILL COME INTO PLAY IT IS TOO EARLY TO PINPOINT WHERE THIS
THREAT WILL DEVELOP...BUT OUR CWA IS CERTAINLY NOT OUT OF THE WOODS.

IZZI

&&

.PREVIOUS DISCUSSION...

MAIN FOCUS THROUGH TOMORROW NIGHT WILL BE WITH CONVECTION WITH
SEVERE STORMS AND FLOODING POTENTIAL.

CURRENTLY...OUTFLOW BOUNDARY FROM THIS MORNINGS MCS WHICH TRACKED
NORTHWEST OF THE CWA WAS LOCATED FROM NORTHEAST MISSOURI INTO WEST
CENTRAL MISSOURI.  VISIBLE IMAGERY SHOWS A CU FIELD WHICH DEVELOPED
ALONG THIS BOUNDARY ACROSS WESTERN MISSOURI AND A FEW STORMS HAVE
RECENTLY(AS OF 18Z) DEVELOPED ACROSS ST. CLAIR COUNTY.  MEANWHILE
ANOTHER THUNDERSTORM COMPLEX HAD DEVELOPED THIS MORNING ACROSS
WESTERN OKLAHOMA WITH STRONG/SEVERE THUNDERSTORMS FROM WESTERN
OKLAHOMA INTO NORTH CENTRAL OKLAHOMA AND ENTERING EASTERN KANSAS.
UPPER LEVEL FLOW HAS SHIFTED FROM YESTERDAY TO A MORE SSW TO NNE
ORIENTATION FROM YESTERDAYS MORE SW ORIENTATION AS UPPER LEVEL
TROUGH DEEPENS TO THE WEST.  THIS SHOULD KEEP MORE ORGANIZED
CONVECTION TO THE WEST THIS AFTERNOON AND EVENING WITH EASTERN
PERIPHERY OF STORMS CLIPPING OUR WESTERN CWA.  WOULD EXPECT MORE
SCATTERED CONVECTION ACROSS OUR WESTERN CWA THIS AFTERNOON AND
EVENING AND MAINLY AROUND THE PREVIOUSLY MENTIONED OUTFLOW
BOUNDARY.  EASTERN SECTIONS OF CWA REMAIN IN SUBSIDENCE REGION OF
TROPICAL DEPRESSION ARLENE WHICH WAS CENTERED OVER WESTERN KENTUCKY
EARLY THIS AFTERNOON.  MAIN CLOUD COVER/PRECIPITATION ASSOCIATED
WITH THIS IS REMAINING WELL TO THE EAST OF THE AREA AND SHOULD BE OF
NO CONCERN FOR OUR CWA THIS AFTERNOON OR TONIGHT.

NEXT 24 HOURS COULD BE A WET STORMY ONE FOR A GOOD PORTION OF THE
CWA A STRONG UPPER LEVEL SYSTEM OVER THE ROCKIES CLOSES OFF AND
TRACKS EAST ACROSS THE PLAINS AND INTO THE MISSISSIPPI VALLEY
REGION.  THE LOW LEVEL JET IS EXPECTED TO INCREASE TONIGHT ACROSS
THE SOUTHERN AND CENTRAL PLAINS WHILE SHORTWAVE ENERGY AND UPPER
LEVEL JET STREAK BEGIN TO ROUND THE BASE OF THE CLOSED LOW.  WOULD
EXPECT CONVECTION TO INCREASE AND INTENSIFY TONIGHT ACROSS THE
PLAINS AND THEN MOVE INTO WESTERN SECTIONS OF THE CWA.  SOME OF
THESE AREAS HAVE RECEIVED SEVERAL INCHES OF RAINFALL THIS PAST WEEK
AND THE GROUND IS ALREADY SATURATED.  ONE HOUR FLASH FLOOD GUIDANCE
VALUES OF AROUND 0.8 TO 1.0 INCH WERE FOUND OVER SOUTHEAST KANSAS
AND WESTERN MISSOURI.  APPEARS AS THOUGH THIS AREA COULD RECEIVE ONE
TO TWO INCHES OF WIDESPREAD RAIN WITH LOCALIZED HIGHER AMOUNTS
THROUGH MONDAY AND HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH
THROUGH MONDAY AFTERNOON.

MONDAYS SEVERE CHANCES MAY RIDE ON HOW MUCH INSTABILITY CAN DEVELOP
DURING THE AFTERNOON.  IF SOME CLEARING CAN TAKE PLACE...AFTERNOON
CAPES OF 1500 TO 2500 J/KG MAY BE ACHIEVED.  UPPER DYNAMICS ALSO
CERTAINLY IN PLACE WITH JET STREAK PUSHING ACROSS NORTHERN MISSOURI
AND PLENTY OF UPPER LEVEL VORTICITY.  SHEAR LOOKS TO GREATLY
INCREASE FROM TODAYS MINIMAL VALUES BY LATE TONIGHT AND MONDAY AND
WOULD BE SUPPORTIVE OF SUPERCELLS.  HEAVY RAINS WILL ALSO BE LIKELY
AND FUTURE SHIFTS MAY NEED TO MONITOR EVOLUTION OF STORMS TONIGHT
FOR POSSIBLE EXTENSION OF FLASH FLOOD WATCH FURTHER EAST.

FRONTAL BOUNDARY SHOULD PUSH THROUGH THE CWA ON MONDAY NIGHT AND
ENDING THE THUNDERSTORM CHANCES FROM NORTHWEST TO SOUTHEAST
OVERNIGHT.

EXTENDED PERIOD WILL BEGIN WITH UPPER RIDGE CENTERED TO THE WEST
ACROSS THE PLAINS AND SOUTHERN ROCKIES BRINGING NORTHWEST FLOW TO
THE AREA.  FRONT SHOULD REMAIN TO THE SOUTH OF THE FORECAST AREA
WITH COOLER AND DRIER AIR MASS THAN WHAT THE REGION HAS SEEN THE
PAST WEEK.  UPPER RIDGE WILL GRADUALLY BUILD EASTWARD AND INTO THE
CENTRAL U.S. BY THE WEEKEND ALONG WITH THE RETURN OF SOUTHERLY LOW
LEVEL FLOW.  HAVE KEPT PRECIPITATION OUT OF THE FORECAST THROUGH
NEXT SUNDAY BUT MAY NEED TO MONITOR FOR RIDGE TOPPING SHORTWAVES
THAT THE GFS IS DEVELOPING ON THURSDAY INTO FRIDAY.  SHOULD SEE
TEMPERATURES WARMING BACK UP BY THE END OF NEXT WEEKEND.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH NORTHWEST OF AN ANDERSON TO WARSAW LINE THRU
MON AFTERNOON.
.KS...FLASH FLOOD WATCH THRU MON AFTERNOON.

WFO SGF
Hazardous weather outlook, Jun 12, 3:57 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SUN JUN 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
357 PM CDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY
  RAINFALL. SOME STORMS TONIGHT MAY BE CAPABLE OF PRODUCING:
    DAMAGING WINDS IN EXCESS OF 70 MPH.
    HAIL UP TO THE SIZE OF NICKELS.
    FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  ONE OR MORE COMPLEXES OF THUNDERSTORMS WILL AFFECT OR DEVELOP
  OVER WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON
  AND TONIGHT. THE GREATEST CHANCE FOR SEVERE WEATHER AND
  THUNDERSTORMS IN GENERAL WILL BE WEST OF A VERSAILLES TO CASSVILLE
  LINE...THEN AFFECTING CENTRAL AND SOUTH CENTRAL MISSOURI WELL
  AFTER MIDNIGHT.

  DISCUSSION:

  A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER FAR WESTERN
  MISSOURI AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON. ONE OR MORE
  LARGE THUNDERSTORM COMPLEXES OVER KANSAS AND OKLAHOMA WILL
  AFFECT WESTERN PORTIONS OF THE OUTLOOK AREA FROM LATE THIS
  AFTERNOON INTO THE OVERNIGHT HOURS. STRONG DAMAGING WIND GUSTS UP
  TO 70 MPH APPEAR TO BE THE MAIN THREAT...ALTHOUGH HAIL UP TO THE
  SIZE OF NICKELS WILL ALSO ACCOMPANY MANY OF THESE STORMS. THE
  SEVERE THREAT THROUGH THE OVERNIGHT HOURS WILL BE GREATEST WEST OF
  AN OSAGE BEACH TO BRANSON LINE. IN ADDITION...MUCH OF WESTERN
  MISSOURI AND EXTREME SOUTHEAST KANSAS HAS RECEIVED AN
  ABUNDANCE OF RAINFALL OVER THE PAST TWO WEEKS...AND EXCESSIVE
  RAINFALL IS AGAIN POSSIBLE THIS EVENING AND OVERNIGHT. A FLOOD
  WATCH HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL...SOUTHWEST
  MISSOURI AND EXTREME SOUTHEAST KANSAS FOR TONIGHT AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING EARLY MONDAY MORNING ACROSS
  MUCH OF THE OUTLOOK AREA...BUT SHOULD EXIT THE OZARKS REGION BY
  MIDDAY. IF SUFFICIENT SUNSHINE CAN DEVELOP IN THE WAKE OF THIS
  SYSTEM...THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER
  EVENT ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS
  MONDAY AFTERNOON AND MONDAY EVENING. AN UNUSUALLY STRONG STORM
  SYSTEM OVER THE PLAINS WILL PROVIDE STRONG VERTICAL WIND
  SHEAR THAT WILL SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF
  PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
  PERSONS SHOULD KEEP ABREAST OF THIS DEVELOPING SITUATION AND
  MONITOR LATER OUTLOOKS THIS EVENING AND EARLY MONDAY.

  THUNDERSTORM CHANCES WILL END WITH THE PASSAGE OF A COLD FRONT
  MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED WEST OF A WARSAW TO CASSVILLE
  LINE LATE THIS AFTERNOON AND TONIGHT. SPOTTERS AND EMERGENCY
  MANAGERS SHOULD ALSO PREPARE FOR ACTIVATION MONDAY AFTERNOON AND
  EVENING REGION WIDE.

  SPOTTERS ARE ALSO URGED TO CALL IN REPORTS OF RAINFALL AND
  FLOODING INTO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOOKBINDER

In the hours before

Special weather statement, Jun 12, 3:44 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT SUN JUN 12 2005

KSZ073-097-101-MOZ055-066>068-077>079-088>089-093>094-
101-130400-
BOURBON-CHEROKEE-CRAWFORD-BARTON-BENTON-CEDAR-DADE-HICKORY-
JASPER-LAWRENCE-MCDONALD-NEWTON-POLK-ST. CLAIR-VERNON-
344 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
467 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL MISSOURI

BENTON... HICKORY... ST. CLAIR...

IN SOUTHWEST MISSOURI

BARTON... CEDAR... DADE...
JASPER... LAWRENCE... MCDONALD...
NEWTON... POLK... VERNON...

THIS INCLUDES THE CITIES OF...LAMAR...HERMITAGE...FORT SCOTT...
WARSAW...COLE CAMP...GREENFIELD...BAXTER SPRINGS...COLUMBUS...
PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON...
NEOSHO...BOLIVAR...NEVADA...APPLETON CITY...OSCEOLA...AURORA...
MOUNT VERNON...JOPLIN AND CARTHAGE.
Local storm report, Jun 12, 7:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SUN JUN 12 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MC CUNE                 37.35N 95.02W
06/12/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            TREES DOWN.

AF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:35 PM CDTSevere Thunderstorm WarningSGFMcDonald55 min
Jun 12, 11:25 PM CDTSevere Thunderstorm WarningSGFMcDonald65 min
Jun 12, 11:37 PM CDTFlash Flood WarningSGFMcDonald5 hr
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningSGFNewton56 min
Jun 12, 11:58 PM CDTFlash Flood WarningSGFNewton5 hr
Jun 13, 12:12 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence66 min
Jun 13, 12:56 AM CDTSevere Thunderstorm WarningSGFChristian, Stone65 min
Jun 13, 1:12 AM CDTSevere Thunderstorm WarningSGFGreene63 min
Jun 13, 1:35 AM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster38 min
Jun 13, 1:41 AM CDTTornado WarningSGFGreene, Webster47 min
Jun 13, 1:48 AM CDTSevere Thunderstorm WarningSGFDouglas69 min
Jun 13, 1:56 AM CDTSevere Thunderstorm WarningSGFLaclede59 min
Jun 13, 1:58 AM CDTSevere Thunderstorm WarningSGFWright54 min
Jun 13, 2:05 AM CDTSevere Thunderstorm WarningSGFOzark52 min
Jun 13, 2:28 AM CDTSevere Thunderstorm WarningSGFTexas77 min
Jun 13, 2:29 AM CDTSevere Thunderstorm WarningSGFPulaski51 min
Jun 13, 2:33 AM CDTTornado WarningSGFTexas, Wright58 min
Jun 13, 2:48 AM CDTSevere Thunderstorm WarningSGFMiller32 min
Jun 13, 2:51 AM CDTSevere Thunderstorm WarningSGFMaries, Phelps64 min
Jun 13, 3:02 AM CDTSevere Thunderstorm WarningSGFDent, Shannon73 min
Jun 13, 2:35 PM CDTSevere Thunderstorm WarningSGFCamden40 min
Jun 13, 3:14 PM CDTSevere Thunderstorm WarningSGFCamden40 min
Jun 13, 3:44 PM CDTSevere Thunderstorm WarningSGFMiller46 min
Jun 13, 3:57 PM CDTSevere Thunderstorm WarningSGFMaries63 min
Jun 13, 4:25 PM CDTFlash Flood WarningSGFCamden, Miller, Pulaski6 hr
Jun 13, 4:33 PM CDTSevere Thunderstorm WarningSGFPulaski39 min
Jun 13, 4:54 PM CDTFlash Flood WarningSGFMaries6 hr
Jun 13, 4:57 PM CDTSevere Thunderstorm WarningSGFMaries33 min
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningSGFNewton63 min
Jun 13, 6:08 PM CDTSevere Thunderstorm WarningSGFLawrence67 min
Jun 13, 6:15 PM CDTTornado WarningSGFLawrence, Newton60 min
Jun 13, 6:31 PM CDTFlash Flood WarningSGFJasper, Newton6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.